Thunderstorm Wind, Marion
- When
- June 27, 9:15 AM CST to 9:20 AM CST
- Where
- Marion County, 13 mi S of Columbia
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.067, -89.833
A couple of trees were blown down.
38 thunderstorm wind, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 27, 5:10 AM CST, 4 hours 5 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED TO ADD AVIATION DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 610 AM CDT SUN JUN 27 2004 .AVIATION...WIDESPREAD MVFR CONDS AND LOCAL AREAS OF IFR/LIFR CONDS WILL EXIST IN THE VICINITY OF JAN...GLH...GWO...CBM...MEI...AND NMM UNTIL AT LEAST 14Z THIS MORNING AS PRECIP ASSOC WITH A SMALL MID LEVEL DISTURBANCE PASSES TO THE EAST. VFR CONDS ARE EXPECTED THIS MORNING FOR KHBG. A MESOSCALE BOUNDARY FROM NEAR MCCOMB TO SHUBUTA WILL KEEP MOST TSTM ACTIVITY ANCHORED TO THE SOUTH OF MEI/NMM THIS MORNING. HBG WILL SEE RISK FOR TS IN VICINITY DURING THE NEXT FEW HOURS AS THE BOUNDARY SINKS SLOWLY SOUTH. PRIMARY CONSIDERATIONS LATER TODAY AND THIS EVENING CONCERN TSTM REDEVELOPMENT WITH APPROACH OF E TX SHORTWAVE TROUGH. EXPECT CURRENT SHOWER/TSTM ACTION AND MVFR/IFR CONDS TO DIMINISH QUICKLY LATER THIS MORNING AS DISTURBANCE MOVES EAST...BUT QUICK REGENERATION IS EXPECTED THIS AFTERNOON AS SOME DESTABILIZATION TAKES PLACE AND BOUNDARIES ARE IN ABUNDANCE. GLH AND GWO LOOK TO BE UNDER GREATEST RISK FOR TSTM CONDS THIS AFTN. 43/EC && .SYNOPSIS...A STALLED BOUNDARY ALONG THE NORTHERN HALF OF THE FORECAST AREA IS ALLOWING FOR A CONSTANT TRAINING OF PRECIPITATION OVER NEARLY SATURATED SOILS IN THE MISSISSIPPI DELTA. UNFORTUNATELY...NO SIGNIFICANT RELIEF IS IN SIGHT FOR THE NEXT 48 HOURS. THE PERPETUAL ONSLAUGHT OF WAVE AFTER WAVE MOVING EASTWARD THROUGH THE BOUNDARY CONTINUES WITH THE LATEST WAVE OVER CENTRAL TEXAS SHOWING GOOD ORGANIZATION IN WV SATELLITE IMAGERY. && .DISCUSSION...THE WET WEATHER IS EXPECTED TO CONTINUE THROUGH MONDAY OVER THE AREA AS A STRONG SHORT WAVE TROUGH OVER CENTRAL TEXAS SLOWLY TRACKS TO THE EAST/NORTHEAST. MODEL PW VALUES ARE ABOUT .3 INCHES OVERDONE WHEN COMPARED TO THE 00Z SOUNDING DATA. THIS IS PROBABLY THE SOURCE FOR THE OVERESTIMATION OF THE PRECIPITATION VALUES IN THE MODEL DATA. NEVER-THE-LESS...FFG GUIDANCE VALUES REMAIN EXTREMELY LOW OVER NORTHERN PORTIONS OF THE FORECAST AREA WITH FORECAST VALUES OF .7 INCHES/HOUR BEING SHOWN IN THE GUIDANCE NUMBERS. FOR THIS REASON...FEEL CONFIDENT IN EXTENDING THE FFA THROUGH TODAY (AND EVENTUALLY THROUGH TONIGHT) AS THE PRECIPITATION CONTINUES TO TRAIN OVER THE AREA ALONG THE BOUNDARY. SOME GOOD NEWS IN ALL OF THIS IS THAT THE ABUNDANT CLOUD COVER OVER THE AREA TODAY SHOULD HELP KEEP THE STRONG THUNDERSTORMS WITH THE TORRENTIAL DOWNPOURS FROM BECOMING WIDESPREAD. FOR MONDAY..THE ON AND OFF SHOWERS AND THUNDERSTORMS WILL CONTINUE AS THE WAVE SLOWLY MOVES OFF TO THE EAST. EXPECT THE FOCUS OF THE PRECIP TO MOVE SOUTHWARD THROUGHOUT THE DAY AS THE WAVE EXITS THE AREA AND AS THE BOUNDARY BEGINS TO RESETTLE DOWN ALONG THE COAST. GIVEN LESS FAVORABLE JET POSITIONING AND LESS MOISTURE TRANSPORT INTO THE AREA (AND THUS LOWER PW VALUES)...THE RAINFALL AMOUNTS SHOULD BE LESS THAN THE PREVIOUS TWO DAYS. WEDNESDAY COULD BE THE DRIEST DAY OF THE FORECAST PERIOD AS A VERY BRIEF PERIOD OF SHORT WAVE RIDGING BUILDS OVER THE AREA. GIVEN THE FACT THAT SIGNIFICANT LINGERING MOISTURE IS EXPECTED TO REMAIN OVER THE AREA IN THE LOWER LEVELS AND GIVEN THAT EXPECTATION THAT WE WILL FINALLY SEE THE SUN AGAIN (AN THEREFORE SOME INSTABILITY FROM HEATING IN THE AFTERNOON)...HAVE CHOSEN TO GO WITH MID RANGE SCATTERED POPS FOR AFTERNOON THUNDERSTORMS. ON WEDNESDAY NIGHT...THE CONVECTION SHOULD DIMINISH IN MOST AREAS...EXCEPT IN THE WEST WHERE ANOTHER APPROACHING SHORT WAVE TROUGH BEGINS TO LIFT THE BOUNDARY BACK TO THE NORTH AGAIN AND OVER THE AREA. BY AFTERNOON ON THURSDAY...EXPECT A RETURN TO THE WET PATTERN AS THE TROUGH SLOWLY APPROACHES. SHEAR PROFILES WITH THIS WAVE ARE EXPECTING TO BE WEAK. GIVEN THE ANTICIPATED SLOW APPROACH OF THIS NEXT SYSTEM...ANTICIPATE ANOTHER CIRRUS SHIELD TO ADVANCE OUT AHEAD OF THE MAIN SYSTEM...THUS HAVING A SOMEWHAT STABILIZING EFFECT AS IT ARRIVES THURSDAY NIGHT AND FRIDAY. FOR THIS REASON...THINK THAT THIS WAVE WILL BEHAVE IN THE SAME MANNER AS THE PREVIOUS ONES. FOR SATURDAY AND SUNDAY...WILL KEEP THE AREA IN THE WET PATTERN...DUE TO HIGH UNCERTAINTY IN THE MODELS. THE ONLY THING THAT THEY APPEAR CLEAR ON IS THAT THEY DONT REINTENSIFY THE BERMUDA HIGH (WHICH WOULD ALLOW FOR US TO TRY OUT.) HOWEVER...DUE TO THE ABSENCE OF ANY MAJOR SYSTEMS APPROACHING...HAVE GONE WITH CLIMO POPS. GIVEN THE ENTRENCHED CLOUDY/WET PATTERN...HAVE GONE WITH TEMPS LOWER THAN NORMAL THROUGH THE 7 DAY FORECAST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 83 71 87 71 / 60 40 50 30 MERIDIAN 85 70 87 70 / 60 40 50 40 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...A FLOOD WATCH IN EFFECT FOR CENTRAL MISSISSIPPI TODAY. LA...A FLOOD WATCH IN EFFECT FOR NORTHEASTERN LOUISIANA TODAY. AR...A FLOOD WATCH IN EFFECT FOR ASHLEY AND CHICOT COUNTIES TODAY. && 18/HENRY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 421 AM CDT SUN JUN 27 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 280921- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 421 AM CDT SUN JUN 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... A FEW STRONG THUNDERSTORMS...PRODUCING WIND GUSTS UP TO 45 MILES AN HOUR...WILL BE POSSIBLE TODAY OVER SOUTHERN AND EASTER PORTIONS OF THE OUTLOOK AREA...MAINLY TO THE SOUTH AND EAST OF A RAYVILLE TO CANTON TO MACON LINE. SIGNIFICANT SUNSHINE THIS MORNING WILL ALLOW A VERY MOIST AIRMASS TO BECOME RATHER UNSTABLE BY THIS AFTERNOON OVER EAST LOUISIANA AND SOUTH AND EAST MISSISSIPPI. AN APPROACHING UPPER LEVEL DISTURBANCE WILL SUPPORT CONTINUED THUNDERSTORM DEVELOPMENT IN THIS AREA...AND MID AND UPPER LEVEL WIND FIELDS SHOULD SUPPORT STORM ORGANIZATION AND STRONG WIND GUSTS. ...FLOODING... A FLOOD WATCH FOR FLASH FLOODING HAS BEEN ISSUED FOR EXTREME SOUTHEAST ARKANSAS...EXTREME NORTHEAST LOUISIANA...AND NORTH CENTRAL MISSISSIPPI. PLEASE REFER TO THE WATCH FOR DETAILS. HEAVY RAINFALL IS POSSIBLE OVER THE ENTIRE OUTLOOK AREA TODAY AND THIS EVENING. THE VERY MOIST AIRMASS OVER THE REGION WILL BE SUPPORTIVE OF LOCALLY INTENSE RAINFALL RATES IN HEAVIER SHOWERS AND THUNDERSTORMS. SOILS OVER MUCH OF THE AREA ARE SOAKED...ESPECIALLY IN THE WATCH AREA...AND ADDITIONAL HEAVY RAINFALL WILL LEAD TO CONSIDERABLE PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT ANTICIPATED THROUGH NEXT SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
38 thunderstorm wind, 1 flash flood. Local standard time, as filed.
A couple of trees were blown down.
Fifteen trees blown down across the county.
Two trees were blown down.
Two trees were blown down.
A few trees and large limbs were blown down.
A couple of trees were blown down.
A few trees were blown down. One tree fell on a house near Florence, another near Richland.
A few trees were blown down.
Forest rangers reported that several trees were blown down in Roosevelt State Park.
A couple of trees were blown down. One tree was down on a house.
A few trees were blown down. One large tree fell on a house and injured 3 people.
Several trees were blown down.
A few trees were blown down.
Numerous trees were blown down across the county.
Numerous trees and several power lines were blown down across the county.
A portion of Warren Central High School had its roof blown off. Numerous trees and power lines were also blow down around the area.
Several trees were blown down.
A few trees were blown down.
Several trees were blown down.
Dozens of trees and numerous power lines were blown down across the county. A gas station, in Yazoo City, had its canopy destroyed.
Several trees were blown down.
Two trees were blown down.
Numerous trees were blown down across the county.
Numerous trees were blown down across the county.
A few trees were blown down.
A few trees were blown down.
Two trees were blown down.
Numerous trees were blown down across the county.
Numerous trees were blown down across the county.
Heavy rains caused a bridge to get washed out near Learned.
Numerous trees were blown down just south of Kosciusko near highway 14.
Several trees and power lines were blown down. One tree fell across a mobile home.
Several trees were blown down across the county.
Several trees were blown down across the county.
A few trees were blown down.
Several trees were blown down near Hollandale with a few others blown down around the county.
Several trees were blown down across the county.
A couple of trees were blown down.
Several trees and power lines were blown down across the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5402957, 5402958, 5402959, 5402960, 5402961, 5402962, 5402963, 5402964, 5402965, 5402966, 5402967, 5402968, 5402969, 5403055, 5403056, 5403057, 5403058, 5402956, 5403059, 5403060, 5403061, 5403062, 5403063, 5403064, 5403065, 5403066, 5403067, 5403068, 5403069, 5403071, 5403070, 5403072, 5403073, 5403074, 5403075, 5403147, 5403148, 5403149, 5403150.